Tennessee, 2008Flash Flooding and Hail in Tennessee, May 10 to 11, 2008
May 10 to 11, 2008 · NWS MEG · 12 events in 6 counties and zones
A stationary front moved north as a warm front during the day of May 10, 2008 as a strong upper level trough moved into the Midsouth. Behind the warm front, the atmosphere became very unstable which allowed numerous showers and thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front moved north as a warm front during the day of May 10, 2008 as a strong upper level trough moved into the Midsouth. Behind the warm front, the atmosphere became very unstable which allowed numerous showers and thunderstorms to develop. Some of the thunderstorms quickly became severe and produced large hail, damaging winds and flash flooding into the early morning hours of May 11th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 10, 2:10 PM CST, 4 hours 27 minutes earlier.
Area forecast discussion, May 10, 2:10 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT SAT MAY 10 2008
...SEVERE THUNDERSTORMS LIKELY ACROSS THE MID SOUTH TONIGHT...
.DISCUSSION...19Z SURFACE ANALYSIS PLACES A WARM FRONT FROM NEAR
COLUMBUS MISSISSIPPI BACK THROUGH PINE BLUFF ARKANSAS AND EXTENDING
BACK TO A 999 MB SURFACE LOW IN EASTERN OKLAHOMA. REGIONAL WSR-88D
RADAR TRENDS SHOW SHOWER AND THUNDERSTORM ACTIVITY OCCURRING ACROSS
OKLAHOMA AND WESTERN/NORTH CENTRAL ARKANSAS THUS FAR. CLOUD COVER
HAS DIMINISHED A BIT AND TEMPERATURES HAVE WARMED UP INTO THE
70S...ESPECIALLY SOUTH OF I-40 THIS AFTERNOON. MAIN CONCERNS IN THIS
FORECAST PACKAGE WILL FOCUS PRIMARILY ON SEVERE THUNDERSTORM
POTENTIAL TONIGHT AND WIND ADVISORY POTENTIAL FOR WINDS BEHIND THE
COLD FRONT LATER TONIGHT INTO SUNDAY.
TONIGHT...SPECIAL 18Z SOUNDINGS FROM KLZK AND KJAN HAVE INDICATED A
SUBSTANTIAL CAPPING INVERSION LOCATED AROUND 850 MB. AS A
RESULT...THE MID SOUTH HAS BEEN FREE OF ANY CONVECTION THUS FAR.
HOWEVER AS THE WARM FRONT BEGINS TO MOVE EAST LATE THIS AFTERNOON
INTO THE EARLY EVENING HOURS...SHOWERS AND THUNDERSTORMS WILL
DEVELOP RAPIDLY WITH SOME OF THE THUNDERSTORMS BECOMING SEVERE.
SOUTH OF THE WARM FRONT SURFACE BASED CAPE VALUES ARE BETWEEN 2500
TO 3000 J/KG WITH LI/S AROUND -9. IN ADDITION...THE ABOVE MENTIONED
CONVECTIVE PARAMETERS ALONG WITH STEEP 700-500 MB LAYER MID LEVEL
LAPSE RATES AT OR ABOVE 7 C/KM AND FAVORABLE WINDS ALOFT SUGGEST
LARGE HAIL AND DAMAGING WINDS ARE QUITE POSSIBLE FOR ANY
THUNDERSTORMS WHICH BECOME SEVERE. IN ADDITION...0-1 KM STORM
RELATIVE HELICITIES AROUND 350 M2/S2 SUGGEST A TORNADOES MAY BE
POSSIBLE...ESPECIALLY ACROSS NORTH MISSISSIPPI. AT THIS POINT THINK
THAT CONVECTION WILL BE MORE DISCRETE AT THE ONSET OF CONVECTION
FROM THE LATE AFTERNOON INTO THE EVENING HOURS WITH CONVECTION
EVENTUALLY CONGEALING INTO A LINE LATER TONIGHT AS THE COLD FRONT
MOVES THROUGH THE AREA. NAM/GFS INDICATE FRONT SHOULD CLEAR THE
ENTIRE AREA BY 12Z SUNDAY.
ANOTHER AREA OF POTENTIAL CONCERN IS WIND ADVISORY POTENTIAL BEHIND
THE FRONT LATE TONIGHT AND DURING THE DAY SUNDAY. BOUNDARY LAYER
WINDS AROUND 35 TO 40 KTS MAY MIX DOWN TO THE SURFACE IN RESPONSE TO
STRONG SUBSIDENCE BEHIND THE FRONT. EVENING SHIFT WILL CONTINUE TO
MONITOR TRENDS AND ISSUE A WIND ADVISORY IF CONDITIONS WARRANT.
BEYOND SUNDAY HIGH PRESSURE WILL REMAIN IN PLACE UNTIL ANOTHER COLD
FRONT APPROACHES THE AREA BY LATE TUESDAY AND MOVES THROUGH THE AREA
ON WEDNESDAY. LONG TERM MODELS (ECMWF/GFS) INDICATE THE FRONT MAY
TEMPORARILY GET HUNG UP ACROSS CENTRAL/SOUTHERN MISSISSIPPI TOWARDS
THE LATTER HALF OF THE PERIOD. AS A RESULT...EXPECTING CHANCES FOR
PRECIPITATION TUESDAY THROUGH THURSDAY NIGHT WITH HIGH PRESSURE
RETURNING FRIDAY.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 10, 2:11 PM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CDT SAT MAY 10 2008
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
311 PM CDT SAT MAY 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY ACROSS THE ENTIRE
MID SOUTH TONIGHT.
THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT ACROSS THE ENTIRE MID SOUTH.
A WARM FRONT WILL SURGE NORTHWARD INTO THE MID SOUTH TONIGHT
BRINGING A WARM...MOIST...AND UNSTABLE AIRMASS INTO THE REGION
AHEAD OF A STRONG COLD FRONT. SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE MID SOUTH ALONG AND SOUTH OF THE WARM FRONT
TONIGHT. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THERE IS
THE POTENTIAL FOR A FEW STRONG TORNADOES. AN ADDITIONAL LINE OF
SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND IMMEDIATELY IN
ADVANCE OF THE COLD FRONT AS IT MOVES ACROSS THE AREA LATER TONIGHT.
THE BEST TIME FRAME FOR SEVERE WEATHER WILL BE BETWEEN 4 PM CDT
THIS AFTERNOON AND MIDNIGHT TONIGHT WEST OF THE MISSISSIPPI RIVER
AND BETWEEN 5 PM CDT AND 4 AM CDT SUNDAY MORNING EAST OF THE
MISSISSIPPI RIVER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A WIND ADVISORY MAY BE NEEDED ON SUNDAY AS NORTHWEST WINDS MAY GUST
UP TO 40 MPH.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS THE
ENTIRE AREA.
SJM/CJC
In the hours before
Local storm report, May 10, 5:32 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
632 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BONO 35.91N 90.80W
05/10/2008 E0.75 INCH CRAIGHEAD AR LAW ENFORCEMENT
PENNY SIZE HAIL IN BONO.
0543 PM HAIL 2 NNW CASH 35.83N 90.95W
05/10/2008 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
NORTH OF CASH.
0550 PM HAIL JONESBORO 35.82N 90.69W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
JONESBORO.
0553 PM TORNADO 1 SW JONESBORO 35.81N 90.70W
05/10/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
425.
0556 PM TSTM WND DMG 2 SW JONESBORO 35.80N 90.71W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.
0603 PM TSTM WND DMG JONESBORO 35.82N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
EAST JONESBORO.
0606 PM HAIL 2 W BAY 35.74N 90.59W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
463.
0606 PM TORNADO 2 W BAY 35.74N 90.59W
05/10/2008 CRAIGHEAD AR LAW ENFORCEMENT
TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.
0612 PM TORNADO BAY 35.74N 90.56W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES
EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.
0616 PM HAIL 2 E BAY 35.74N 90.52W
05/10/2008 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY
0630 PM HAIL CARAWAY 35.76N 90.33W
05/10/2008 E1.00 INCH CRAIGHEAD AR PUBLIC
QUARTER SIZE HAIL IN CARAWAY.
&&
JKT/CCDLocal storm report, May 10, 5:38 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
638 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BONO 35.91N 90.80W
05/10/2008 E0.75 INCH CRAIGHEAD AR LAW ENFORCEMENT
PENNY SIZE HAIL IN BONO.
0543 PM HAIL 2 NNW CASH 35.83N 90.95W
05/10/2008 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
NORTH OF CASH.
0550 PM HAIL JONESBORO 35.82N 90.69W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
JONESBORO.
0553 PM TORNADO 1 SW JONESBORO 35.81N 90.70W
05/10/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
425.
0556 PM TSTM WND DMG 2 SW JONESBORO 35.80N 90.71W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.
0603 PM TSTM WND DMG JONESBORO 35.82N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
EAST JONESBORO.
0606 PM HAIL 2 W BAY 35.74N 90.59W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
463.
0606 PM TORNADO 2 W BAY 35.74N 90.59W
05/10/2008 CRAIGHEAD AR LAW ENFORCEMENT
TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.
0612 PM TORNADO BAY 35.74N 90.56W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES
EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.
0616 PM HAIL 2 E BAY 35.74N 90.52W
05/10/2008 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY
0630 PM HAIL CARAWAY 35.76N 90.33W
05/10/2008 E1.00 INCH CRAIGHEAD AR PUBLIC
QUARTER SIZE HAIL IN CARAWAY.
0633 PM HAIL 5 S CARAWAY 35.69N 90.33W
05/10/2008 E1.00 INCH POINSETT AR PUBLIC
QUARTER HAIL IN RIVERVALE COMMUNITY
&&
JKT/CCDLocal storm report, May 10, 5:49 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BONO 35.91N 90.80W
05/10/2008 E0.75 INCH CRAIGHEAD AR LAW ENFORCEMENT
PENNY SIZE HAIL IN BONO.
0543 PM HAIL 2 NNW CASH 35.83N 90.95W
05/10/2008 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
NORTH OF CASH.
0550 PM HAIL JONESBORO 35.82N 90.69W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
JONESBORO.
0553 PM TORNADO 1 SW JONESBORO 35.81N 90.70W
05/10/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
425.
0556 PM TSTM WND DMG 2 SW JONESBORO 35.80N 90.71W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.
0603 PM TSTM WND DMG JONESBORO 35.82N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
EAST JONESBORO.
0606 PM HAIL 2 W BAY 35.74N 90.59W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
463.
0606 PM TORNADO 2 W BAY 35.74N 90.59W
05/10/2008 CRAIGHEAD AR LAW ENFORCEMENT
TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.
0612 PM TORNADO BAY 35.74N 90.56W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES
EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.
0615 PM TSTM WND DMG 1 SSE BAY 35.73N 90.55W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
POWER LINES DOWN ON HIGHWAY 69.
0616 PM HAIL 2 E BAY 35.74N 90.52W
05/10/2008 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY
0630 PM HAIL CARAWAY 35.76N 90.33W
05/10/2008 E1.00 INCH CRAIGHEAD AR PUBLIC
QUARTER SIZE HAIL IN CARAWAY.
0633 PM HAIL 5 S CARAWAY 35.69N 90.33W
05/10/2008 E1.00 INCH POINSETT AR PUBLIC
QUARTER HAIL IN RIVERVALE COMMUNITY
&&
JKT/CCDLocal storm report, May 10, 5:58 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BONO 35.91N 90.80W
05/10/2008 E0.75 INCH CRAIGHEAD AR LAW ENFORCEMENT
PENNY SIZE HAIL IN BONO.
0543 PM HAIL 2 NNW CASH 35.83N 90.95W
05/10/2008 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
NORTH OF CASH.
0550 PM HAIL JONESBORO 35.82N 90.69W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
JONESBORO.
0553 PM TORNADO 1 SW JONESBORO 35.81N 90.70W
05/10/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
425.
0556 PM TSTM WND DMG 2 SW JONESBORO 35.80N 90.71W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.
TELEPHONE AND UTILITY PLES ALSO DOWN ALONG COUNTY ROAD
412...425...AND HIGHWAY 49.
0603 PM TSTM WND DMG JONESBORO 35.82N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
EAST JONESBORO.
0605 PM TSTM WND DMG 2 S JONESBORO 35.79N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TWO FOOT DIAMETER TREE DOWN ACROSS HIGHWAY 1 SOUTH OF
JONESBORO WITH POWER LINES DOWN.
0606 PM HAIL 2 W BAY 35.74N 90.59W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
463.
0606 PM TORNADO 2 W BAY 35.74N 90.59W
05/10/2008 CRAIGHEAD AR LAW ENFORCEMENT
TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.
0612 PM TORNADO BAY 35.74N 90.56W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES
EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.
0615 PM TSTM WND DMG 1 SSE BAY 35.73N 90.55W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
POWER LINES DOWN ON HIGHWAY 69.
0616 PM HAIL 2 E BAY 35.74N 90.52W
05/10/2008 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY
0619 PM TSTM WND DMG 5 SE BAY 35.69N 90.50W
05/10/2008 POINSETT AR TRAINED SPOTTER
LARGE TREE ON HOUSE AND NUMEROUS FENCES DOWNED SOUTHEAST
OF BAY.
0630 PM HAIL CARAWAY 35.76N 90.33W
05/10/2008 E1.00 INCH CRAIGHEAD AR PUBLIC
QUARTER SIZE HAIL IN CARAWAY.
0633 PM HAIL 5 S CARAWAY 35.69N 90.33W
05/10/2008 E1.00 INCH POINSETT AR PUBLIC
QUARTER HAIL IN RIVERVALE COMMUNITY
&&
JKT/CCDSpecial weather statement, May 10, 6:06 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
706 PM CDT SAT MAY 10 2008
ARZ027-028-035-036-110030-
CROSS AR-MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR-
706 PM CDT SAT MAY 10 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A CLUSTER OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER TYRONZA AT 706 PM
CDT...MOVING EAST AT 40 MPH.
PEOPLE IN CRITTENDEN...CROSS...MISSISSIPPI AND POINSETT COUNTIES...
INCLUDING THE CITIES OF LEPANTO...MARKED TREE AND TYRONZA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 730 PM CDT.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, May 10, 6:09 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
709 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BONO 35.91N 90.80W
05/10/2008 E0.75 INCH CRAIGHEAD AR LAW ENFORCEMENT
PENNY SIZE HAIL IN BONO.
0543 PM HAIL 2 NNW CASH 35.83N 90.95W
05/10/2008 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
NORTH OF CASH.
0550 PM HAIL JONESBORO 35.82N 90.69W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
JONESBORO.
0553 PM TORNADO 1 SW JONESBORO 35.81N 90.70W
05/10/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
425.
0556 PM TSTM WND DMG 2 SW JONESBORO 35.80N 90.71W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.
TELEPHONE AND UTILITY PLES ALSO DOWN ALONG COUNTY ROAD
412...425...AND HIGHWAY 49.
0603 PM TSTM WND DMG JONESBORO 35.82N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
EAST JONESBORO.
0605 PM TSTM WND DMG 2 S JONESBORO 35.79N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TWO FOOT DIAMETER TREE DOWN ACROSS HIGHWAY 1 SOUTH OF
JONESBORO WITH POWER LINES DOWN.
0606 PM TORNADO 2 W BAY 35.74N 90.59W
05/10/2008 CRAIGHEAD AR LAW ENFORCEMENT
TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.
0606 PM HAIL 2 W BAY 35.74N 90.59W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
463.
0612 PM TORNADO BAY 35.74N 90.56W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES
EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.
0615 PM TSTM WND DMG 1 SSE BAY 35.73N 90.55W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
POWER LINES DOWN ON HIGHWAY 69.
0616 PM HAIL 2 E BAY 35.74N 90.52W
05/10/2008 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY
0619 PM TSTM WND DMG 5 SE BAY 35.69N 90.50W
05/10/2008 POINSETT AR TRAINED SPOTTER
LARGE TREE ON HOUSE AND NUMEROUS FENCES DOWNED SOUTHEAST
OF BAY.
0630 PM HAIL CARAWAY 35.76N 90.33W
05/10/2008 E1.00 INCH CRAIGHEAD AR PUBLIC
QUARTER SIZE HAIL IN CARAWAY.
0633 PM HAIL 5 S CARAWAY 35.69N 90.33W
05/10/2008 E1.00 INCH POINSETT AR PUBLIC
QUARTER HAIL IN RIVERVALE COMMUNITY
0701 PM HAIL KEISER 35.67N 90.09W
05/10/2008 E1.00 INCH MISSISSIPPI AR TRAINED SPOTTER
QUARTER SIZE HAIL IN KEISER.
0706 PM HAIL OSCEOLA 35.70N 89.99W
05/10/2008 E1.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
GOLFBALL SIZE HAIL NEAR OSCEOLA.
&&
JKT/CCDEvent by event
5 flash flood, 4 thunderstorm wind, 3 hail. Local standard time, as filed.
Hail, Lauderdale
- When
- May 10, 6:37 PM CST to 6:42 PM CST
- Where
- Lauderdale County, 1.03 mi ENE of Fulton
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.627, -89.864
Penny size hail fell in Fort Pillow State Park.
Thunderstorm Wind, Shelby
- When
- May 10, 7:00 PM CST to 7:05 PM CST
- Where
- Shelby County, 1.85 mi SW of Millington to 1.66 mi SW of Millington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.330, -89.922
Wind gusts of 60 mph were reported at Highway 51 and Highway 385 near Millington.
Flash Flood, Fayette
- When
- May 10, 7:30 PM CST to May 11, 12:00 AM CST
- Where
- Fayette County, 1.07 mi NW of Griffen to 1.03 mi N of Somerville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.291, -89.513
Heavy rain produced flash flooding along Highways 194 and 222 in Fayette County.
Thunderstorm Wind, Shelby
- When
- May 10, 7:37 PM CST to 7:42 PM CST
- Where
- Shelby County, 0.95 mi SSW of Whitehaven to 2.22 mi SSE of (Mem)memphis Intl Ar
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 35.007, -90.036
HAM radio operators reported 60 mph wind gusts near the intersection of Shelby Drive and Swinnea. Five power poles were snapped on Shelby Drive. A tree fell on a car on Cullenwood Avenue in Whitehaven and a person was injured.
Flash Flood, Shelby
- When
- May 10, 7:42 PM CST to 8:42 PM CST
- Where
- Shelby County, 2.34 mi SSE of White Station to 2.57 mi SSE of White Station
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 35.087, -89.891
Heavy rain produced flash flooding at Interstate 240 and Highway 385.
Hail, Tipton
- When
- May 10, 7:45 PM CST to 7:50 PM CST
- Where
- Tipton County, 1 mi ESE of Mason
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 35.412, -89.535
Penny size hail fell along Highway 59 in Mason.
Hail, Shelby
- When
- May 10, 7:52 PM CST to 7:57 PM CST
- Where
- Shelby County, 3.37 mi ENE of Capleville
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.042, -89.867
Quarter size hail fell in the Hickory Hill area near Raines Road and Winchester Avenue.
Flash Flood, Tipton
- When
- May 10, 8:00 PM CST to 9:00 PM CST
- Where
- Tipton County, 0.97 mi ESE of Mason to 1.16 mi SE of Mason
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 35.415, -89.534
Heavy rain produced street flooding along Highway 70 and Highway 59. Six to eight inches of water covered the road.
Flash Flood, Shelby
- When
- May 10, 8:03 PM CST to 9:03 PM CST
- Where
- Shelby County, 2.18 mi NW of Germantown to 1.71 mi NW of Germantown
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 35.099, -89.851
Heavy rain produced flash flooding in East Memphis. Six to eight inches of water covered Poplar Avenue east of Massey Road.
Thunderstorm Wind, Fayette
- When
- May 10, 8:24 PM CST to 8:29 PM CST
- Where
- Fayette County, 1.36 mi SE of Moscow to 1.81 mi ESE of Moscow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.057, -89.402
Straight line winds blew trees down at the intersection of Highway 57 and Highway 76 in Moscow.
Thunderstorm Wind, Hardeman
- When
- May 10, 8:40 PM CST to 8:45 PM CST
- Where
- Hardeman County, 4.88 mi E of Whiteville to 4.99 mi E of Whiteville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 35.332, -89.063
Straight line winds blew three trees down near the intersection of Vildo Road and Highway 100.
Flash Flood, Haywood
- When
- May 10, 9:00 PM CST to May 11, 12:35 AM CST
- Where
- Haywood County, 1.82 mi WSW of Forked Deer to 1.49 mi S of St Peters
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.758, -89.429
Heavy rain flooded numerous roads around Haywood County.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, May 10, 200816 deaths · 210 injured · $46 million · EF4 · 42 events
- Tornadoes and Hail in Oklahoma, May 10, 20086 deaths · 154 injured · $17 million · EF4 · 45 events
- Tornadoes and Hail in Georgia, May 10 to 12, 20084 deaths · 15 injured · $70 million · EF3 · 72 events
- Tornadoes and Hail in Georgia, May 10 to 11, 200813 injured · $15 million · EF4 · 20 events
- Tornadoes and Hail in Arkansas, May 10, 20089 injured · $75 million · EF3 · 43 events
- Tornadoes and Flash Flooding in Mississippi, May 10 to 11, 20084 injured · $610,000 · EF1 · 56 events
- Tornadoes and Hail in Alabama, May 10, 2008$322,000 · EF2 · 16 events
- Tornadoes and Hail in Alabama, May 10 to 11, 2008$2.0 million · EF1 · 24 events
- Tornado and Hail in Oklahoma, May 10, 2008$75,000 · EF2 · 4 events
- Tornado and Flash Flooding in Arkansas, May 10, 2008$630,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$321,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$330,000 · EF1 · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108980, 109930, 109959, 109960, 109962, 109966, 109967, 109971, 110163, 110169, 110176, 110185.